I am becoming severely crippled by overall muscle weakness. Is this a symptom of psoriatic arthritis, or donI have something else?
I have trouble balancing, so lately I have been using a wheeled walker to get to around in my house. My hands are so weak that I have great difficulty in performing everyday tasks like getting dressed and undressed. I cannot make a fist with either hand because the fingers are stiff, so I grasp things between my thumb and the side of my hand. I tried biologically several years ago with no help. I was thinking about suicide every day whil e I was on them. Then the trial prescriptions ran out and my insurance would not pay for any more. That seems to have been a good thing for me.
I have just learned that my diagnosis of psoriatic arthritis was incorrect. I have recently been diagnosed with sporadic inclusion-body myositis, a rare chronic muscle-wasting disease. Unfortunately, it fits my symptoms exactly. There is no cure nor any slowing therapies for this disease that ultimately leaves you totally disabled. But my mental flexibility, compassion, and spirit can continue to grow.
I will try to remove me from this list.
NancyJ, what a difficult diagnosis to hear. Did you just get a phone call with the new diagnosis between your two posts here? And how are you? Keep ‘talking’ if that’s what you feel like doing.
Nancy, could it be possible you have both psoriatic arthritis and the sporadic inclusion-body myositis?
A few years ago I had trouble with muscle pain and weakness in my legs. My rheumy sent me to Mayo Clinic in Rochester, MN for all kinds of tests. The testing was to determine if I had some sort of myositis. It turned out I didn’t. What I did have was a bad SE from a statin (Crestor) I was taking to lower my cholesterol. After they took me off the statin my legs gradually felt better.
I wish your diagnosis wasn’t so scary. I did look up what you have and there are some treatments and meds being trialed and some look promising as far as improving symptoms.
Ii hope you get the right meds soon.